Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 9, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Apr 5, 2019, 4:21 PM EDT for Saint Lucie County, Florida. It was in force for 39 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 5, 2019, 4:21 PM EDT (20:21 UTC)
- Expired
- Apr 5, 2019, 5:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 95 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 5, 4:45 PM EDT | HAIL 0.7 | Saint Lucie West, FL | |
| Apr 5, 4:45 PM EDT | HAIL 0.88 | Port Saint Lucie, FL | BROADCAST MEDIA REPORTS HAIL OF NICKEL SIZED IN PORT ST LUCIE |
| Apr 5, 4:54 PM EDT | HAIL 1.75 | 2 Ese Port Saint Lucie, FL | LOCAL BROADCAST MEDIA SHARES PHOTO VIA SOCIAL MEDIA OF APPROXIMATELY GOLF BALL SIZED HAILSTONE, TAKEN NEAR THE INTERSECTION OF SE WESTMORELAND BLVD AND PORT ST LUCIE BLVD. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 248 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted.
309
WUUS52 KMLB 052021
SVRMLB
FLC111-052100-
/O.NEW.KMLB.SV.W.0009.190405T2021Z-190405T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
421 PM EDT FRI APR 5 2019
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Southeastern St. Lucie County in east central Florida...
* Until 500 PM EDT.
* At 421 PM EDT, a severe thunderstorm was located over White City,
moving south at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, White City and Saint Lucie
Nuclear Power Plant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2726 8019 2726 8029 2727 8046 2744 8040
2744 8027
TIME...MOT...LOC 2021Z 007DEG 12KT 2738 8036
HAIL...1.00IN
WIND...60MPH
$$
Smith2 follow-up statements
663
WWUS52 KMLB 052032
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
432 PM EDT FRI APR 5 2019
FLC111-052100-
/O.CON.KMLB.SV.W.0009.000000T0000Z-190405T2100Z/
St. Lucie FL-
432 PM EDT FRI APR 5 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHEASTERN ST. LUCIE COUNTY...
At 431 PM EDT, a severe thunderstorm was located over Port Saint
Lucie River Park, or over White City, moving south at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, White City and Saint Lucie
Nuclear Power Plant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2726 8019 2726 8029 2727 8046 2741 8040
2742 8026
TIME...MOT...LOC 2031Z 007DEG 12KT 2734 8036
HAIL...1.00IN
WIND...60MPH
$$
Smith332
WWUS52 KMLB 052055
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
455 PM EDT FRI APR 5 2019
FLC111-052103-
/O.EXP.KMLB.SV.W.0009.000000T0000Z-190405T2100Z/
St. Lucie FL-
455 PM EDT FRI APR 5 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ST. LUCIE COUNTY
WILL EXPIRE AT 500 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.
LAT...LON 2726 8019 2726 8029 2727 8046 2741 8040
2742 8026
TIME...MOT...LOC 2053Z 007DEG 12KT 2727 8037
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 3:42 PM EDT, 39 minutes earlier.
Area forecast discussion, Apr 5, 3:42 PM EDT, 39 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 342 PM EDT Fri Apr 5 2019 .DISCUSSION... Tonight and Saturday...Low pressure emerging off the Carolina Coast will drag a weak surface boundary/front over the peninsula tonight. This feature will dissipate early Saturday as high pressure over the Wrn Atlc basin begins to rebuild WWD over the state. Lingering showers and a few storms ascd with aftn instability and cooler temps aloft will linger over portions of the area into tonight. Best coverage should be over the areas south of Metro Orlando and the adjacent Atlc waters past dark with NW flow aloft able to keep pcpn activity going a little later than normal diurnal. For Sat...Modest instability and suitable sfc heating/boundaries will lead to some afternoon showers and storms. Best areas for development will be inland counties, as well as the I-4 corridor to Volusia Co. There will be a slight chc of slow moving storms primarily inland where boundary interactions should be optimized. Temps will make it into the M80s inland and around 80 coast. 00Z Sun-12Z Mon... A negatively tilted short wave trof over the Desert SW will rotate into the High Plains and feed its energy into a weak H100-H70 cyclone currently over the central plains. This low will dvlp into a full blown storm system as it pushes acrs the upr midwest/Great Lakes, combines force with a second storm system fcst to dvlp near the Arklatex late Sun night into Mon. These two WX features will push a hi pres ridge from the ern seaboard into the W Atlc where it will weak over the relatively warm ocean waters. Position of the ridge axis will remain draped over central FL, but will weaken steadily with time as its wrn flank is eroded by the aforementioned dual storm centers. A light bit steady 10KT S/SE flow will persist thru the H100/H70 lyr, a flow pattern that will tap an airmass with limited low/mid lvl moisture: H100-H70 mean RH values largely AOB 70pct...H85-H50 values blo 50pct...PWat values generally btwn 1.25"-1.50". Mid lvls moderately unstable with H85-H70 lapse rates btwn 5.5-6.0C/KM Sat night, steepening to 6.0-6.5C/KM on Sun, but little in the way of mid lvl dynamic support as the ridge axis, albeit weak, will block out much of the short wave energy. Some late aftn shras may dvlp as seabreeze/mesoscale boundaries interact, but the lack of deep lyr moisture and organized lift will limit any precip to areas along and north of the I-4 Corridor... PoPs AOB 20pct. Temps abv avg as the S/SE flow generates a warm air advection pattern...min temps in the U60s/L70s...max temps in the M/U80s interior, L/M80s along the coast. Extended...(Prev Disc)... Shortwave trough will move east through the southeast U.S. early next week eventually shifting a weak front through the area Tuesday and leading to increasing rain chances. Showers and storms expected each day, with PoPs rising from 40-50 percent Monday to 50-60 percent Tuesday. Drier air will then filter into the area toward mid to late week with rain chances ending. Highs in the mid-upper 80s Monday will decrease to low 80s on Tuesday with greater coverage of showers/storms and cloud cover expected. However, temps will then warm back into the low to mid 80s Wed-Fri+. && .AVIATION... Showers and Isold storms will bring brief MVFR conds to vcty VRB- FPR-SUA sites through 06/01Z. VFR conds areawide overnight aft 06/02Z. Dvlpg shra and isold TS aft 06/17Z mainly inland. && .MARINE... Tonight and Saturday...High pressure will establish over the area beginning Sat. Expect favorable early weekend boating conds with seas around 2-3 ft near the coast and 3-4ft offshore. Sun-Sun Night...Ridge axis spanning the Ern seaboard will drift seaward and weaken as a new storm system dvlps in the vcnty of the Arklatex. A gentle to moderate SE breeze will prevail with seas 2- 3FT nearshore and 3-4FT offshore thru the day, building to 3-4FT areawide by sunset. Mon-Tue...The storm system will ride over the NW flank of the Atlc ridge early next week, forcing the ridge to retreat seaward. As it does, a gradual wind shift will take place: A gentle to moderate S/SE breeze thru the day Mon, veering to a gentle to moderate S/SW breeze in the predawn hrs Tue mrng, bmcg a gentle to moderate W/SW breeze Tue night into Wed. Seas 2-3FT nearshore and 3-4FT offshore. Chc shras/slgt chc of tsras Mon...shras likely and a slgt chc of tsras on Tue. Wed-Wed Night...The storm system will push off the Mid Atlc/New England coastal waters by daybreak, cranking a cold front thru central FL and the adjacent Atlc waters as it does. Winds veering to a light to gentle W/NW breeze by midday, bcmg a light N/NE breeze in the aftn, then lgt/vrbl overnight. Seas subsiding to 2-3FT areawide by midday, then AOB 2FT areawide aft sunset. Chc of shras in the over the Treasure Coast...slgt chc of shras elsewhere. && .PRELIMINARY POINT TEMPS/POPS... DAB 64 84 67 83 / 20 20 10 10 MCO 66 89 67 89 / 30 30 20 20 MLB 66 84 70 83 / 40 10 10 10 VRB 65 85 71 83 / 40 10 10 10 LEE 66 88 67 89 / 10 30 20 20 SFB 65 88 67 88 / 20 30 20 20 ORL 67 88 67 88 / 20 30 20 20 FPR 65 84 71 83 / 30 10 10 10 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && SHORT TERM...Pendergrast LONG TERM....Bragaw
Hazardous weather outlook, Apr 5, 9:54 AM EDT, 6 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 954 AM EDT Fri Apr 5 2019 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-052200- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 954 AM EDT Fri Apr 5 2019 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... There will be a chance of lightning storms to develop during the heat of the afternoon roughly from the Space Coast and Kissimmee, south to Lake Okeechobee and the Treasure Coast. A few storms may become strong with gusty winds of 30 to 40 mph, heavy rain and small hail. Storms which develop will move east to northeast at 20 to 30 mph. .RIP CURRENT IMPACT... Weather and ocean conditions will produce a moderate threat for dangerous rip currents at the central Florida Atlantic beaches today. The threat will be highest between 1130 am and 530 pm due to tidal effects. Check with your local beach patrol for additional information about ocean hazards, and always heed the warnings from lifeguards. Remember to swim only near a lifeguard, and never swim alone. .MARINE THUNDERSTORM GUST IMPACT... A few storms moving offshore from the mainland this afternoon will be capable of bringing wind gusts of 35 knots or greater, along with frequent lightning. The mainland over Osceola and Okeechobee counties, along with the coastal waters south of Port Canaveral have some potential for storm development. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. The threat for dangerous rip currents will remain elevated at area beaches through this weekend. There will be a chance for afternoon thunderstorms in the daily forecast for portions of the area through at least next Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected today. JP
In the hours before
Special weather statement, Apr 5, 3:36 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Melbourne FL
336 PM EDT FRI APR 5 2019
FLZ059-052000-
St. Lucie FL-
336 PM EDT FRI APR 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ST. LUCIE COUNTY
UNTIL 400 PM EDT...
At 334 PM EDT, Doppler radar was tracking a strong thunderstorm over
Fort Pierce, moving southeast at 10 mph.
Small hail and winds in excess of 40 mph will be possible with this
storm.
Locations impacted include...
Fort Pierce, White City, Saint Lucie Nuclear Power Plant and Fort
Pierce Inlet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2730 8018 2737 8036 2746 8044 2752 8041
2751 8025 2731 8018
TIME...MOT...LOC 1934Z 287DEG 8KT 2747 8036
15Special weather statement, Apr 5, 3:57 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Melbourne FL
357 PM EDT FRI APR 5 2019
FLZ047-052030-
Southern Brevard County FL-
357 PM EDT FRI APR 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BREVARD COUNTY UNTIL
430 PM EDT...
At 356 PM EDT, Doppler radar was tracking a strong thunderstorm near
Palm Bay, moving southeast at 10 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Palm Bay, Barefoot Bay, Sebastian Inlet, Roseland and Sebastian Inlet
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2783 8047 2785 8049 2783 8050 2782 8051
2782 8063 2789 8071 2797 8066 2793 8044
2784 8041
TIME...MOT...LOC 1956Z 298DEG 11KT 2791 8064
VolkmerSpecial weather statement, Apr 5, 4:15 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Melbourne FL
415 PM EDT FRI APR 5 2019
FLZ054-052100-
Indian River FL-
415 PM EDT FRI APR 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN INDIAN RIVER COUNTY
UNTIL 500 PM EDT...
At 415 PM EDT, Doppler radar was tracking a strong thunderstorm over
Sebastian, moving southeast at 10 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Sebastian, Indian River Shores, Wabasso, Sebastian Highlands and
Winter Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2777 8050 2783 8050 2784 8040 2775 8035
2764 8031
TIME...MOT...LOC 2015Z 306DEG 7KT 2780 8047
VolkmerSpecial weather statement, Apr 5, 4:16 PM EDT, 5 minutes before
Special Weather Statement National Weather Service Melbourne FL 416 PM EDT FRI APR 5 2019 FLZ059-064-052100- St. Lucie FL-Martin FL- 416 PM EDT FRI APR 5 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ST. LUCIE AND NORTH CENTRAL MARTIN COUNTIES UNTIL 500 PM EDT... At 416 PM EDT, Doppler radar was tracking a strong thunderstorm over White City, moving south at 15 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Port Saint Lucie, Walton, Fort Pierce, Stuart and White City. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2720 8050 2745 8040 2745 8027 2720 8025 TIME...MOT...LOC 2016Z 007DEG 13KT 2737 8036 Smith
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 3:36 PM EDT | Special Weather Statement | MLB | Saint Lucie | 24 min |
| Apr 5, 3:44 PM EDT | Severe Thunderstorm Warning | MLB | Saint Lucie | 31 min |
| Apr 5, 3:45 PM EDT | Special Marine Warning | MLB | 60 min | |
| Apr 5, 3:57 PM EDT | Special Weather Statement | MLB | Indian River | 33 min |
| Apr 5, 4:15 PM EDT | Special Weather Statement | MLB | Indian River | 45 min |
| Apr 5, 4:16 PM EDT | Special Weather Statement | MLB | Saint Lucie | 44 min |
| Apr 5, 4:18 PM EDT | Special Marine Warning | MLB | 57 min | |
| Apr 5, 4:25 PM EDT | Severe Thunderstorm Warning | MLB | Indian River | 35 min |
| Apr 5, 4:47 PM EDT | Special Weather Statement | MLB | Indian River | 43 min |
| Apr 5, 4:55 PM EDT | Special Weather Statement | MLB | Martin | 65 min |
| Apr 5, 5:02 PM EDT | Severe Thunderstorm Warning | MLB | Martin, Saint Lucie | 43 min |
| Apr 5, 5:44 PM EDT | Special Weather Statement | MLB | Martin | 46 min |
| Apr 5, 5:52 PM EDT | Severe Thunderstorm Warning | MLB | Martin | 38 min |
| Apr 5, 6:17 PM EDT | Special Weather Statement | MLB | Okeechobee | 58 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.